MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL12.6
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Headache (1880); Intraocular Pressure Increased (1937); Nausea (1970); Pain (1994); Pupillary Block (2026); Blurred Vision (2137); Vomiting (2144); No Code Available (3191)
Date of Event 12/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The reporter stated the surgeon implanted a 12.6mm micl12.6 implantable collamer lens, -11.0 diopter, in the patient's eye on (b)(6) 2016.The lens was explanted on (b)(6) 2016 due to extreme vaulting.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Additional information was received: the reporter indicated the patient called post-surgery with extreme pain, headache, nausea and vomiting.The patients pressure was 50.The wound was burped but would not go down below 37.A secondary yag pi was performed but with no pressure relief.There was narrowing of the angle and mechanical angle closure.The lens was explanted on (b)(6) 2016 and a shorter lens was implanted on (b)(6) 2016.The patients current va is 20/20 and is doing well.The reporter stated the event was product-related.Device evaluation: visual inspection of the returned product found one haptic torn.The lens was returned in liquid and there was clear residue on the lens.Work order search: no similar complaints were reported for units within the same lot.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key6324404
Report Number2023826-2017-00233
Device Sequence Number1159717
Product Code MTA
UDI-Device Identifier00841542103046
UDI-Public(01)00841542103046(17)180531
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2018
Device Model NumberMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/10/2017
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL AND LOT NUMBER UNK; INJECTOR MODEL AND LOT NUMBER UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient Weight63